Alert archive / Ohio / Flash Flood Warnings in 2015

Flash Flood Warning 3, NWS Wilmington, OH

June 17, 20155 counties in Ohio

NWS Wilmington, OH issued this flash flood warning at Jun 17, 2015, 8:20 AM EDT for 5 counties in Ohio. It was in force for 4 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 17, 2015, 8:20 AM EDT (12:20 UTC)
Expired
Jun 17, 2015, 12:15 PM EDT
In force
4 hr
Issued by
NWS Wilmington, OH
Area
Storm-based polygon
Flood severity
None

Counties Auglaize County, OH, Champaign County, OH, Hardin County, OH, Logan County, OH, Union County, OH

The radar

The Cincinnati radar (KILN), 116 km from the middle of the area, began a volume at 12:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 17, 8:38 AM EDTHEAVY RAIN 0Huntsville, OH2.10 INCHES OF RAIN SINCE 0700 AM
Jun 17, 8:39 AM EDTHEAVY RAIN 2.1Huntsville, OH2.10 INCHES HAS FALLEN SINCE 0700 AM

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 0.3 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2015-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 302 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2015-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
302 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
741 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

889 
WGUS51 KILN 171220
FFWILN
OHC011-021-065-091-159-171615-
/O.NEW.KILN.FF.W.0003.150617T1220Z-150617T1615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
820 AM EDT WED JUN 17 2015

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN UNION COUNTY IN CENTRAL OHIO...
  EASTERN AUGLAIZE COUNTY IN WEST CENTRAL OHIO...
  NORTHERN CHAMPAIGN COUNTY IN WEST CENTRAL OHIO...
  SOUTHERN HARDIN COUNTY IN WEST CENTRAL OHIO...
  LOGAN COUNTY IN WEST CENTRAL OHIO...

* UNTIL 1215 PM EDT.

* AT 814 AM EDT...RADAR INDICATED THAT THUNDERSTORMS HAD PRODUCED
  VERY HEAVY RAIN ACROSS THE WARNED AREA. HEAVY RAIN CONTINUES TO
  FALL WITH ANOTHER 1 TO 2 INCHES POSSIBLE. RUNOFF FROM THIS 
  EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR.

* SOME LOCATIONS THAT COULD EXPERIENCE FLOODING INCLUDE...
  BELLEFONTAINE AND RUSSELLS POINT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

TO REPORT FLASH FLOODING...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 4051 8341 4051 8334 4045 8333 4034 8346
      4022 8394 4032 8390 4057 8397 4060 8341

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Jun 17, 7:08 AM EDT, 1 hour 12 minutes earlier.

Area forecast discussion, Jun 17, 7:08 AM EDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
708 AM EDT WED JUN 17 2015

.SYNOPSIS...
SEVERAL DISTURBANCES ALONG A SLOW MOVING FRONTAL BOUNDARY WILL
KEEP PRECIPITATION CHANCES IN THE FORECAST OVER THE NEXT SEVERAL
DAYS. THE REMNANTS OF TROPICAL STORM BILL WILL WORK INTO THE AREA
ON SATURDAY BRINGING ADDITIONAL PRECIPITATION TO THE REGION.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
HIGH CONFIDENCE IN RAIN OCCURRING ACROSS THE REGION TODAY WITH LESS
CONFIDENCE ON HOW HEAVY THE RAINFALL WILL BE. FRONTAL BOUNDARY IS
SITUATED JUST SOUTH OF INTERSTATE 70 THIS MORNING. HAVE SOME
CONCERN WITH A BAND OF PRECIPITATION SETTING NEAR AND NORTH OF
THIS BOUNDARY. THIS IS ALREADY STARTING TO BE EVIDENT ON RADAR
WITH A BAND SETTING UP IN ILLINOIS AND INTO INDIANA.

SOUTH OF THE BOUNDARY ADDITIONAL PRECIPITATION IS EXPECTED TO
OCCUR WITH MORE THUNDER EXPECTED IN THIS AREA. THERE IS ALSO AN
ISOLATED SEVERE RISK ACROSS THIS AREA WITH DAMAGING WINDS BEING
THE PRIMARY THREAT.

DECIDED TO GO WITH A FLASH FLOOD WATCH ACROSS NORTHERN PORTIONS OF
THE FA TO ACCOUNT FOR LOWER FFG VALUES AND ALSO TO ACCOUNT FOR
WEST TO EAST BAND SETTING UP OVER THE AREA. RAINFALL VALUES ACROSS
THE AREA OF AROUND A HALF INCH TO AN INCH CAN BE EXPECTED WITH
LOCALLY HIGHER AMOUNTS. THESE LOCALLY HIGHER AMOUNTS ARE WHAT
COULD LEAD TO THE POTENTIAL FOR FLOODING ACROSS SOME LOCATIONS.

EXTENSIVE CLOUD COVER AND PRECIPITATION ACROSS THE REGION WILL
LIMIT TEMPERATURES TODAY. WENT WITH HIGH TEMPERATURES RANGING FROM
THE MIDDLE 70S TO LOWER 80S.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/...
PRECIPITATION WILL DECREASE ACROSS THE AREA THIS EVENING LEAVING
MORE ISOLATED ACTIVITY IN PLACE FOR THE OVERNIGHT HOURS TONIGHT.
ADDITIONAL SHOWER AND THUNDERSTORM ACTIVITY WILL DEVELOP DURING
THE DAY ON THURSDAY. AN ISOLATED SEVERE THREAT EXISTS WITH
DAMAGING WINDS AND HEAVY RAIN THE PRIMARY THREATS. WILL HIGHLIGHT
THIS IN THE HWO.

ADDITIONAL PRECIPITATION CHANCES WILL BE POSSIBLE FOR FRIDAY WITH
A FRONTAL BOUNDARY IN THE VICINITY. THE GREATER COVERAGE IN
PRECIPITATION IS EXPECTED TO BE ACROSS SOUTHERN PORTIONS OF THE
FA.

WITH THE REMNANTS OF BILL IMPACTING THE AREA ON SATURDAY EXPECT
WIDESPREAD RAINFALL ACROSS THE AREA. SOME OF THIS RAIN MAY BE
HEAVY AT TIMES. IN ADDITION GUSTY WINDS AROUND 25 TO 35 MPH WILL
BE POSSIBLE ON SATURDAY. HAVE HEAVY RAIN POTENTIAL MENTIONED IN
THE HWO. PRECIPITATION WILL BEGIN TO EXIT THE AREA BRIEFLY
SATURDAY NIGHT.

&&

.LONG TERM /SUNDAY THROUGH TUESDAY/...
ON SUNDAY... LOWER PWAT AIR THEN FILTERS IN BEHIND A WEAK FRONT.
THE EURO AND GFS BEGIN TO DIVERGE HERE. THE EURO FORMS AN UPPER
LEVEL RIDGE OVER THE MIDWEST THEN MOVES IT FURTHER EAST TOWARDS US
BY THE BEGINNING OF NEXT WEEK. THE GFS IS SLOWER BUILDING THE
RIDGE IN. BOTH SOLUTIONS SUPPORT ABOVE NORMAL TEMPERATURES FOR THE
BEGINNING OF THE NEXT WORK WEEK.

&&

.AVIATION /12Z WEDNESDAY THROUGH SUNDAY/...
SHOWERS AND EMBEDDED THUNDERSTORMS WILL TRACK ACROSS THE TERMINALS
AT THE START OF THE TAF PERIOD. THE STEADIER PRECIPITATION WILL
MOVE OFF TO THE EAST BUT SOME SHOWERS WILL LINGER WELL THROUGH THE
DAY. HAVE EVENTUALLY TAPERED PRECIPITATION OFF TO VCSH ALTHOUGH
THERE IS SOME POTENTIAL FOR REDEVELOPMENT LATER THIS AFTERNOON WHICH
MAY RESULT IN A BETTER CHANCE OF IMPACTING THE TAF SITES. WITH THE
PRECIPITATION THE CEILINGS WILL LOWER TO IFR FROM KDAY TO
KCMH/KLCK AND MVFR ELSEWHERE. WHERE IFR CEILINGS DEVELOPING THEY
WILL LIKELY PREVAIL THROUGH THE REMAINDER OF THE TAF PERIOD. OTHER
SITES SHOULD SEE CEILINGS IMPROVE LATE IN THE DAY WITH ONLY HIGHER
CLOUD COVER OVERNIGHT. HOWEVER THIS WILL ALLOW FOR MIST/FOG TO
DEVELOP WITH SOME VISIBILITY RESTRICTIONS.

OUTLOOK...MVFR TO IFR CEILINGS AND VISIBILITIES LIKELY THURSDAY
MORNING. MVFR TO IFR CEILINGS AND VISIBILITIES POSSIBLE AGAIN
SATURDAY INTO SATURDAY NIGHT. THUNDERSTORMS WILL BE POSSIBLE AT
TIMES THROUGH SUNDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...FLASH FLOOD WATCH UNTIL 6 PM EDT THIS EVENING FOR OHZ026-034-
     035-042>046-051>056-065.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...NOVAK
NEAR TERM...NOVAK
SHORT TERM...NOVAK
LONG TERM...HAINES
AVIATION...
Hazardous weather outlook, Jun 17, 4:06 AM EDT, 4 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
406 AM EDT WED JUN 17 2015

OHZ026-034-035-042>046-051>056-065-180815-
HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-
CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-FAIRFIELD-
406 AM EDT WED JUN 17 2015

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL OHIO...MIAMI VALLEY
OF OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

STRONG TO SEVERE STORMS WILL BE POSSIBLE ON THURSDAY WITH THE MAIN
THREAT BEING DAMAGING WINDS. HEAVY RAIN WILL BE POSSIBLE ON SATURDAY.
THIS MAY LEAD TO SOME LOCALIZED FLOODING ISSUES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT PRECIPITATION VALUES TO THE NATIONAL
WEATHER SERVICE.  SPOTTER ACTIVATION MAY BE REQUIRED ON THURSDAY.

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ060>064-070>074-077>082-
088-180815-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-PREBLE-MONTGOMERY-GREENE-
FAYETTE OH-PICKAWAY-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-
CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
406 AM EDT WED JUN 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO
AND SOUTHWEST OHIO.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED STRONG TO SEVERE STORMS WILL BE POSSIBLE TODAY WITH THE
MAIN THREAT BEING DAMAGING WINDS. HEAVY RAIN WILL ALSO BE POSSIBLE
WITH SOME OF THE STORMS LEADING TO THE POTENTIAL FOR LOCALIZED
FLOODING ISSUES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

STRONG TO SEVERE STORMS WILL BE POSSIBLE ON THURSDAY WITH THE MAIN
THREAT BEING DAMAGING WINDS. HEAVY RAIN WILL BE POSSIBLE ON SATURDAY.
THIS MAY LEAD TO SOME LOCALIZED FLOODING ISSUES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT PRECIPITATION VALUES TO THE NATIONAL
WEATHER SERVICE. SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND ON
THURSDAY.

In the hours before

Local storm report, Jun 17, 8:15 AM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
815 AM EDT WED JUN 17 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0814 AM     FLOOD            3 SE ROCKFORD           40.67N 84.61W
06/17/2015                   MERCER             OH   COUNTY OFFICIAL

            CLOSED AT TOWNSHIP LINE ROAD BETWEEN US RTE 33 AND COUNTY
            LINE

&&

JGIBSON
Local storm report, Jun 17, 8:17 AM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
817 AM EDT WED JUN 17 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0814 AM     FLOOD            2 E ROCKFORD            40.69N 84.61W
06/17/2015                   MERCER             OH   COUNTY OFFICIAL

            CLOSED AT FRYSINGER RD BETWEEN US RTE 33 AND SHELLY RD

&&

JGIBSON
Local storm report, Jun 17, 8:19 AM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
819 AM EDT WED JUN 17 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0814 AM     FLOOD            4 E ROCKFORD            40.68N 84.58W
06/17/2015                   MERCER             OH   COUNTY OFFICIAL

            CLOSED AT 127 BETWEEN 707 AND SHELLY RD

&&

JGIBSON

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 8:42 PM EDTRiver Flood WarningILNMercer4 days
Jun 16, 8:54 PM EDTAreal Flood WarningILNAuglaize, Hardin, Logan, Mercer12 hr
Jun 17, 3:56 AM EDTFlash Flood WatchILNAuglaize, Champaign, Clark, Darke, Delaware, Fairfield and 15 more19 hr
Jun 17, 8:05 AM EDTFlash Flood WarningILNAuglaize, Champaign, Darke, Logan, Mercer, Shelby4 hr
Jun 17, 8:40 AM EDTAreal Flood WarningILNAuglaize, Hardin, Mercer3 days
Jun 17, 9:42 AM EDTRiver Flood WarningILNShelby3 days
Jun 17, 9:58 AM EDTAreal Flood AdvisoryILNDelaware, Union3 hr
Jun 17, 11:12 AM EDTAreal Flood AdvisoryILNClark, Fayette, Franklin, Greene, Madison, Miami and 3 more3 hr
Jun 17, 11:58 AM EDTAreal Flood WarningILNAuglaize, Champaign, Darke, Hardin, Logan, Mercer and 2 more67 hr
Jun 17, 1:06 PM EDTAreal Flood WarningILNDelaware, Union42 hr
Jun 17, 4:43 PM EDTAreal Flood AdvisoryILNDarke, Miami, Shelby3 hr
Jun 17, 5:21 PM EDTSpecial Weather StatementILNAdams24 min
Jun 17, 6:02 PM EDTSpecial Weather StatementILNHighland28 min
Jun 17, 6:29 PM EDTSpecial Weather StatementILNHighland31 min
Jun 17, 6:49 PM EDTSpecial Weather StatementILNPike26 min
Jun 17, 6:53 PM EDTSevere Thunderstorm WarningILNPike41 min

Nearby

Flash Flood Warnings in Ohio, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.